MAUDE Adverse Event Report: ATRIUM MEDICAL CORPROATION ICAST COVERED STENT; PTFE COVERED STENT

ATRIUM MEDICAL CORPROATION ICAST COVERED STENT; PTFE COVERED STENT
Model Number 85450
Health Effect - Clinical Code No Information (3190)
Date of Event 07/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On completion of the investigation a follow up report will be submitted.
 
Event or Problem Description
It was reported that the stent would not cross the occlusive lesion in the iliac artery.
 
Additional Manufacturer Narrative
Engineering investigation: the returned device was evaluated to determine the cause of the complaint.Upon inspection the stent was still in the crimped position between the two gold radiopaque marker bands and was not damaged.The balloon was still in the folded state and showed no signs of being inflated.There was no visible damage to either the balloon or the stent.The crimped stent diameter was measured and was 2.1mm.This diameter is indicative of a properly crimped stent and is in line with the diameters of the 20 stents measured during the lot qualification process.The device was then prepped per the instructions for use so as the stent could be deployed.The device when pressurized to 8 atm as specified on the product label opened without incident.A full review of the catheter lot history records for the devices in question was performed.The records indicate that this lot of catheters passed atriums final lot qualification testing.This inspection requires that the catheter lot must pass the following: ability of the stent and delivery system to be passed through the labeled introducer sheath.Ability to deploy the stent at nominal pressure (8atm).Ability to withdraw the deflated balloon catheter back through the labeled introducer sheath.Ability of the delivery system to withstand 5 inflate/deflate cycles at the rated burst pressure (12atm) without leaks or failures.Balloon burst testing.The balloon must burst over the rated burst pressure specified on the label (12atm).Result: all quality inspection samples passed this final inspection without any non-conformances noted during the final lot qualification testing associated with the complaint.There were no issues in regards to the stents being able to pass through the introducer sheath.In addition to the final lot qualification testing there are multiple in-process inspections conducted that include the following: balloon hole skive dimensional verification.Stent securement testing.Proximal balloon weld tensile testing.Distal tip tensile testing.Catheter leak check result: all quality inspection samples passed this final inspection without any non-conformances noted during the final lot qualification testing.Conclusion: based on the details of the event and the successful lot qualification test data, atrium can find no fault with the lot of stent delivery systems in question.The details provided indicate that the lesion diameter was 7mm and the lesion was not pre-dilated.Being that the lesion diameter was 7mm and was not pre-dilated it is unknown what diameter the occlusion was.If the occlusion had a diameter smaller than 2mm, passage of the crimped stent would not be achieved.Clinical evaluation: there are several reasons for a stent to not cross a lesion including, but not limited to, improper or inaccurate sizing of the target lesion, not pre-dilating the target or chronic total occlusion of the vessel.If a stent does not cross or deploy properly in the target area it could cause occlusion of the vessel resulting in but not limited to ischemia and tissue injury.The instructions for use (ifu) advise to perform diagnostic angiography to confirm site of implantation and to evaluate and mark the lesion.It states to measure the length of the lesion to determine the length and inner diameter of the stent required.It also notes that standard percutaneous transluminal angioplasty techniques should be used if predilation is necessary.

Brand Name
ICAST COVERED STENT
Common Device Name
PTFE COVERED STENT
Manufacturer (Section D)
ATRIUM MEDICAL CORPROATION
40 continental blvd
merrimack NH 03054
MDR Report Key6823609
Report Number3011175548-2017-00088
Device Sequence Number18847111
Product Code JCT
UDI-Device Identifier00650862854503
UDI-Public00650862854503
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K050814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 08/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date06/24/2019
Device Model Number85450
Device Catalogue Number85450
Device Lot Number239768
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/18/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/03/2017
Supplement Date Received by Manufacturer08/23/2017
Initial Report FDA Received Date08/28/2017
Supplement Report FDA Received Date09/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1